Q. I took plan B and had dark brown spotting with cramping and bloating. Is it due to Plan B?

Answered by
Dr. Sameer Kumar
and medically reviewed by iCliniq medical review team.
Published on Nov 08, 2019

Hello doctor,

I took Plan B pills 34 hours after intercourse and one week later I had dark brown spotting. Then, I started having a red bleed during the week of my period, but it was not heavy. Now towards the end of my period, it is very light. I have period cramping and bloating. Is this because of Plan B or could I be pregnant?

Dr. Sameer Kumar

Infertility Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

You have experienced a very normal behavior of bleeding patterns after Plan B usage. The bleeding ideally starts after one week and starts with scanty, then the flow increases and then decreases again. This is a normal endometrium shedding pattern after Plan B. You are unlikely to be pregnant now after your periods and bleeding.

Just likely that your next menses may be delayed or earlier and maybe heavy, this would be because of Plan B, so just maintain a menstrual calendar for the next three months. Cramping and bloating shall subside after your period as well.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Having spotting after emergency contraceptive pill. Is there anything to worry?

Query: Hello doctor, I have been sexually active for the past four months. We initially did not use protection, in order to avoid pregnancy I have used emergency contraceptive pills for a few times now. My periods got delayed by a day or two but with no major changes in the cycle. Last month I found spotti...  Read Full >>


Dr. Sanjay Kumar Bhattacharyya
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. First of all, this is not acceptable if you take I-pill frequently. As these pills are of high hormonal content, it can mess up your internal hormonal balance. So, you may have these types of few abnormal bleeding for the following few weeks. Now, the intermenstrual ble...  Read Full

I took emergency contraceptive pills after unprotected sex. Am I safe?

Query: Hello doctor,I have had unprotected sex. I took Plan B (72 hours) pill almost right after, four hours later. I consulted with the pharmacist on the phone but she sounded careless and told me it was safe to use. I am too young. The main question is I do not know if I should even call this vaginal sex...  Read Full >>


Dr. Eeshani Dutta
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Plan B is an emergency contraceptive to be taken in case of male ejaculation inside vagina. If you have already taken the medicine, nothing much can be done right now. I hope you have attained menarche, so then you should get your periods in the next two weeks. The next...  Read Full

After taking ECP, I am bleeding. Am I pregnant?

Query: Hi doctor, I had my periods on the 15th of last month, and I had sex on 25th. I took emergency contraceptive pills on the 26th. I am bleeding today. Am I pregnant?  Read Full >>


Dr. Kamalpreet Kaur Nagpal
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. No, you are not pregnant. You had your emergency contraceptive pills on the 26th, so this bleeding must be withdrawal bleeding due to that drug. But if bleeding does not settle, get one ultrasound scan done and rest assured.  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.